Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
  Breaking News: FDA Approves Triumeq, New Once-Daily Combination Pill
   
Ask the Experts About

Choosing Your MedsChoosing Your Meds
           
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


What does taking food with Viracept do?
Sep 30, 1997

Hi Doc, Some of your other readers have asked about the amount of food they should be taking with Viracept.With the three-times-a-day routine, I end up snacking (meaning an apple or a rice cake) on the two later pill times,because the second round falls between meals and the third falls at bedtime.I'm just not that hungry at those times. I might be a little more motivated if I knew WHY food should be taken with the drug.I think some drugs bond to the fatty acids in food to distribute themselves, right? Does Viracept need food to increase its' efficacy, or is the food intended to buffer the stomach? I also wanted to say thanks for answering an earlier question I had. I had misread the dosing on my Viracept,and fortunately, you questioned what I wrote, causing me to read the label again. I was only 3 days into the regimen, so, THANKS! While three Viracepts a day was a lot easier on my stomach,I don't want to give those little #%$&*#! any more chance to mutate than I have to.

Response from Dr. Cohen

The reason for taking food with Viracept (nelfinavir) is not to decrease side effects, as it is with Norvir (ritonavir), but to enhance absorption. While I can't say how much food is enough, it's my guess that an apple or a rice-cake might be a little too frugal.

Glad to hear you caught your error in time!



Previous
Saquinavir/Ritonavir/D4T absorption
Next
Crixivan TIME LIMITS

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement